| Catalog Number |
101204050 |
| Medical Device Problem Code |
Degraded (1153)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Foreign Body Reaction (1868); Pain (1994); Distress (2329); Metal Related Pathology (4530); Unspecified Tissue Injury (4559)
| Date of Event |
06/28/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).E3 initial reporter occupation: (b)(6).H6 component code: appropriate term/code not available (g07002) used to capture no findings available.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Litigation complaint received ad 17 jul 2023.On (b)(6), 2022 patient underwent a revision due to adverse local tissue reaction of metal on metal total hip arthroplasty.Operatives notes indicated there was quite a bit of corrosion on the taper of the stem, which was cleaned off.Metallosis debris was also noted.Doi: (b)(6), 2009.Dor: (b)(6), 2022.Left hip.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received: plaintiff was implanted with a mom pinnacle system in plaintiff's hip on (b)(6) 2009.The patient suffered heavy metal poisoning, injury and requiring surgery to remove the defective hip replacements.Plaintiff was forced to undergo surgical removal due to heavy metal poisoning on (b)(6) 2022.As a direct and proximate result of the defective pinnacle hip, plaintiff was required to undergo surgical removal of the defective system, suffered injury to his muscle and tissue, suffered additional scar tissue formation, and now has a hip replacement with decreased longevity.As a direct and proximate result of the defective pinnacle hip replacement, plaintiff suffered injuries, including but not limited to significant pain, injury caused by metallosis, metal wear, and metal poisoning.Plaintiff expects to continue suffering such injuries in the future because of the injuries received from the pinnacle.As a direct and proximate result of the defective pinnacle, plaintiff experienced emotional trauma and distress and is likely to experience emotional trauma and distress in the future.